Hey guys I have had this for about 4-5 years now and I don't have any health insurance so I have never been to a doctor for it but just found these boards. Basically what happened is I was having terrible itching near my groin area. It eventually turned part of the skin white, this continued and it continued to itch. Eventually this spread all across my groin about 3 inches across. Now it continues to itch and the skin it what I mention above white. I am going to be getting health insurance soon. I was just wondering if anyone can help with this.
Last edited by moderator2; 12-20-2008 at 06:00 PM.
Reason: please do not post pictures for any reason - as per the posting policy
Hi, TomTom . . . if you tend to sweat down there a lot, it can cause a fungal infection such as athlete foot only in that area instead. I have had that under my bra and in that area as well in the past. It was recommended to me to make sure to put talcum or baby powder on after bathing or showering to dry the area out and keep the fungus away.
You can also tell your pharmacist what is going on and they can probably recommend an over the counter cream you can use until you can get in to see a doctor.
It is very likely to be a tinea yeast infection especially if you also have itchy toes. It is easily transferred to the groin area by your feet touching that part of your shorts or briefs as you put them on. If that makes sense, you only need to apply an athlete's foot cream and powder from a pharmacy counter and apply it as recommended. It should clear up within a couple of days but you need to continue treatment for at least 7 days to make sure all the yeast has gone. Treat your feet at the same time.
It still sounds like a fungal condition. Athlete's foot is sometimes known as ringworm because, on larger areas, it creates a circular patch of skin that itches. There is no worm involved and the itchy patch is lighter in colour than the surrounding skin.
Sorry to disagree but cortisone cream is not a good idea without a dermatological analysis. It should only be used to control a recurrent and incurable skin condition. Cortisone can mask some skin conditions and even make others worse. It also has a tendency to thin the skin with long-term use. It may temporarily relieve the itching but you really need to find out the cause of the problem.
A dermatologist would take a scrape of the affected area to determine the nature of the condition and could then prescribe an appropriate treatment.
Any anti-fungal cream for athletes foot (medical name is tinea pedis), sometimes also accompanied by a medicated powder. There is also a capsule that you can take to repel most types of fungal infection systemically. In Europe it is called Diflucan (medical name is fluconazole) and it is available without prescription. Ask at your pharmacy and they will tell you the way to combine these medications.
You really need to see a doctor, and not self-treat, on this one.
Whiteness can be a sign of something harmless, like vitiligo, or it can be a sign of something much more serious, such as BXO. You owe it to your health, to find out.